Wildfire, Riverside
- When
- September 3, 11:06 AM PST to 12:00 PM PST
- Where
- Riverside County, 3 mi E of (Ral)riverside Muni
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
A brush fire burned power lines and self-storage units along Highway 91just north of Central Avenue.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A brush fire burned power lines and self-storage units along Highway 91just north of Central Avenue.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 3, 8:03 AM PST, 3 hours 3 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 903 AM PDT WED SEP 3 2003 .SYNOPSIS...MONSOONAL MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING SCATTERED THUNDERSTORMS AGAIN TODAY TO THE MOUNTAINS AND DESERTS. SOME COULD DRIFT WEST OF THE MOUNTAINS. A TROUGH OF LOW PRESSURE OVER THE NORTHEAST PACIFIC WILL BEGIN TO BRING SOME DRYING THURSDAY AND FRIDAY. THIS TROUGH WILL MOVE INLAND ACROSS CALIFORNIA LATE SUNDAY AND MONDAY BRINGING COOLER TEMPERATURES...A DEEPER MARINE LAYER...AND BREEZY CONDITIONS TO THE MOUNTAINS AND DESERTS BY THE BEGINNING OF NEXT WEEK. .DISCUSSION...ALREADY UPDATED ZONES TO ADD MORNING CONVECTION TO THE DESERTS. OTHERWISE...LOOKS LIKE ANOTHER ACTIVE DAY FOR THUNDERSTORMS. 12Z MIRAMAR SOUNDING REMAINS MODERATELY MOIST AND UNSTABLE AND YUMA SHOWS A SLIGHT DECREASE IN MOISTURE. NO KICKER SEEN IN SATELLITE IMAGERY SO WIDESPREAD...ORGANIZED CONVECTION IS NOT EXPECTED. JUST THE TYPICAL SCATTERED AFTERNOON ACTIVITY WITH A FEW HEAVY STORMS AGAIN POSSIBLE. CURRENT ZONE PACKAGE COVERS IT WELL WITH THE POSSIBILITY OF A STORM OR TWO DRIFTING WEST OF THE MTNS. OTHERWISE...WIDESPREAD LOW CLOUDS AND FOG FINALLY EVAPORATING FROM THE SAN DIEGO CNTY VALLEYS. SAN...NONE.
CAZ042-043-048-050-055>058-060>062-041300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT WED SEP 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS AND DESERTS IN THE AFTERNOON THROUGH EARLY EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE. THUNDERSTORMS COULD DRIFT WEST OF THE MOUNTAINS IN THE AFTERNOON. .DAY TWO... THURSDAY THERE IS A CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS IN THE AFTERNOON AND EVENING. .DAYS THREE AND SEVEN... FRIDAY THROUGH TUESDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337473.